Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 10, 2015, 2:27 AM CDT for Macon County, Sumner County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2015, 2:27 AM CDT (07:27 UTC)
- Expired
- Apr 10, 2015, 3:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Macon County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
215
WUUS54 KOHX 100727
SVROHX
TNC111-165-100800-
/O.NEW.KOHX.SV.W.0028.150410T0727Z-150410T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
227 AM CDT FRI APR 10 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MACON COUNTY IN MIDDLE TENNESSEE...
NORTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 300 AM CDT
* AT 227 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORTLAND...
AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
SUMNER AND NORTHWESTERN MACON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3665 8627 3664 8612 3645 8626 3645 8627
3643 8628 3642 8666 3659 8659 3664 8656
3665 8655 3665 8628
TIME...MOT...LOC 0727Z 241DEG 73KT 3662 8639
HAIL...1.00IN
WIND...60MPH
$$
071 follow-up statement
536
WWUS54 KOHX 100738
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
238 AM CDT FRI APR 10 2015
TNC111-165-100800-
/O.CON.KOHX.SV.W.0028.000000T0000Z-150410T0800Z/
SUMNER TN-MACON TN-
238 AM CDT FRI APR 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MACON AND NORTHERN SUMNER COUNTIES UNTIL 300 AM CDT...
AT 235 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCOTTSVILLE...
AND MOVING NORTHEAST AT 85 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
SUMNER AND NORTHWESTERN MACON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3664 8613 3645 8626 3645 8627 3643 8628
3643 8658 3664 8655 3665 8653 3665 8628
TIME...MOT...LOC 0738Z 241DEG 73KT 3673 8614
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:57 AM CDT, 30 minutes earlier.
Area forecast discussion, Apr 10, 1:57 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 157 AM CDT FRI APR 10 2015 .DISCUSSION...SURFACE FRONT HAS ENTERED MIDDLE TENNESSEE WITH A CONSIDERABLE AMOUNT OF SHOWERS AND THUNDERSTORMS ON BOTH SIDES OF THE BOUNDARY. CURRENTLY THERE ARE NO WATCHES OR WARNINGS IN EFFECT ACROSS THE MID STATE. THE 06Z LAPS SOUNDING STILL SHOWS A GOOD AMOUNT OF INSTABILITY AND DEEP MOISTURE IN PLACE, SO CANNOT RULE OUT A FEW STORMS REACHING SEVERE CRITERIA BEFORE IT'S OVER. COLD FRONT LIKELY WON'T EXIT THE MID STATE UNTIL AFTER 12Z, WITH PRECIPITATION ENDING FROM WEST TO EAST DURING THE MORNING, PERHAPS SOME LINGERING SHOWERS ALONG THE CUMBERLAND PLATEAU INTO THE AFTERNOON. EXPECT DRY, COOLER WEATHER THIS WEEKEND AS HIGH PRESSURE MOVES ACROSS THE REGION. NEXT ACTIVE WEATHER WILL OCCUR AS A SYSTEM MOVES OUT OF THE GULF COASTAL REGION SUNDAY NIGHT AND LAYS A BOUNDARY ACROSS THE TENNESSEE VALLEY THAT WILL KEEP MOISTURE LOCKED IN AS A SERIES OF IMPULSES KEEPS SCATTERED POP'S IN THE FORECAST FOR MOST OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 46 71 46 / 30 10 05 05 CLARKSVILLE 66 42 70 44 / 10 10 05 05 CROSSVILLE 68 42 67 42 / 70 10 10 05 COLUMBIA 68 46 73 47 / 30 10 05 05 LAWRENCEBURG 70 46 73 47 / 30 10 05 05 WAVERLY 67 42 72 45 / 10 10 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 99
Hazardous weather outlook, Apr 9, 5:00 AM CDT, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU APR 9 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-101000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWEEP ACROSS MIDDLE TENNESSEE OVERNIGHT. WIDESPREAD THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM, SOME OF WHICH MAY BECOME SEVERE. THE PRIMARY HAZARDS ARE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. THIS ACTIVITY WILL LIKELY AFFECT MIDDLE TENNESSEE FROM LATE THIS EVENING THROUGH THE OVERNIGHT PERIOD AND POSSIBLY INTO EARLY MORNING FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Apr 9, 8:44 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
844 PM CDT THU APR 9 2015
TNZ056-058-093-100215-
LEWIS-PERRY-WAYNE-
844 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...PERRY AND WAYNE
COUNTIES...
AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OLIVE HILL...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CLIFTON...FLATWOODS AND LINDEN.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3513 8798 3514 8799 3529 8799 3530 8802
3535 8801 3537 8803 3539 8803 3540 8798
3541 8798 3542 8803 3568 8784 3555 8759
10Special weather statement, Apr 10, 1:01 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 AM CDT FRI APR 10 2015
TNZ005>007-026-100630-
CHEATHAM-MONTGOMERY-ROBERTSON-STEWART-
101 AM CDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...MONTGOMERY...ROBERTSON
AND STEWART COUNTIES...
AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS NEAR CLARKSVILLE...MOVING NORTHEAST AT
45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CLARKSVILLE AND ADAMS.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3665 8692 3632 8726 3632 8729 3635 8759
3637 8759 3637 8768 3665 8748Special weather statement, Apr 10, 1:29 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
129 AM CDT FRI APR 10 2015
TNZ007-025-026-100700-
CHEATHAM-DICKSON-ROBERTSON-
129 AM CDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON AND ROBERTSON
COUNTIES...
AT 126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ASHLAND CITY...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CHEATHAM DAM...ASHLAND CITY...
PLEASANT VIEW...CEDAR HILL AND SPRINGFIELD.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3649 8673 3638 8688 3639 8691 3636 8691
3618 8716 3631 8730 3638 8724 3643 8717
3642 8715 3644 8715 3646 8712 3651 8712
3656 8714 3663 8708 3664 8706The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:00 PM CDT | Special Weather Statement | OHX | Perry | 45 min |
| Apr 9, 8:44 PM CDT | Special Weather Statement | OHX | Wayne | 31 min |
| Apr 10, 1:01 AM CDT | Special Weather Statement | OHX | Montgomery | 29 min |
| Apr 10, 1:29 AM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 31 min |
| Apr 10, 2:23 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Rutherford, Williamson, Wilson | 37 min |
| Apr 10, 2:54 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 36 min |
| Apr 10, 3:02 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 28 min |
| Apr 10, 3:27 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 33 min |
| Apr 10, 3:35 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Putnam, Rutherford, Wilson | 25 min |
| Apr 10, 3:54 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett | 51 min |
| Apr 10, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Overton, Putnam, Smith | 48 min |
| Apr 10, 4:37 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 38 min |
| Apr 10, 4:48 AM CDT | Special Weather Statement | OHX | Cumberland | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.